Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 1, 2019, 2:13 PM CDT for Wilcox County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 2:13 PM CDT (19:13 UTC)
- Expired
- Aug 1, 2019, 2:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
County Wilcox County, AL
The radar
The Mobile radar (KMOB), 144 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS84 KMOB 011913 SPSMOB Special Weather Statement National Weather Service Mobile AL 213 PM CDT Thu Aug 1 2019 ALZ053>055-011945- Wilcox AL-Clarke AL-Monroe AL- 213 PM CDT Thu Aug 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 245 PM CDT... At 213 PM CDT, the strong thunderstorm was located 8 miles west of Vredenburgh, or 16 miles southwest of Camden. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Vredenburgh. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3169 8751 3186 8758 3197 8737 3172 8726 TIME...MOT...LOC 1913Z 250DEG 3KT 3181 8747 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:36 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 1, 12:36 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1236 PM CDT Thu Aug 1 2019 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...Isolated to scattered tsra popping up over the interior at 18Z, but void of activity at TAF sites. Expect more convective development thru the remainder of the afternoon and have added mention of tsra in the vcty of MOB/BFM by and after 01.20Z. Away from convection, winds light with cig bases above 3 kft. /10 && .PREV DISCUSSION... /issued 1028 AM CDT Thu Aug 1 2019/ DISCUSSION...See updated information for land areas below. UPDATE...Opening up the first day of August, the upper level geo- potential height field has changed little over the past 24hrs. Upper trof was draped from the New England states southward where it intersects an upper low about 200 miles south of Dauphin Isl. To the west of the mean trof position, axis of amplified upper ridge was centered over north TX. Clusters of cold cloud tops/pockets of lightning were observed from southwest MO to LA, initiated by mid-level impulses dropping south southeast between the two features. Deep layer moisture has increased a bit with PWAT values ranging from 1.6 to 1.8 inches. With better environmental moisture, mid-level impulses will continue south southeast over the area bringing about a bit better forcing for increased coverage of showers and storms during the heat and instability of the day than seen the past several days. The latest high resolution convection allowing models also support better coverage today and this is currently advertised in latest forecast. High cape/low shear environment suggests pulse type storms which could be strong at times. Main threats in the strongest storms are wind gusts in excess of 40 mph and frequent lightning. /10 PREV DISCUSSION... /issued 652 AM CDT Thu Aug 1 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Mostly VFR conditions through 02.12z, Could see brief periods of MVFR cigs and visibilities mainly in and around scattered showers and thunderstorms this afternoon and early this evening. A few isolated showers will also be possible early today mainly near the coast and offshore. Winds will be light and variable early today becoming mostly south to southwest at 6 to 10 knots this afternoon through early this evening then light and variable later this evening and overnight. Expect higher wind gusts also near isolated to scattered showers and thunderstorms mostly this afternoon through early this evening. 32/ee PREV DISCUSSION... /issued 434 AM CDT Thu Aug 1 2019/ NEAR TERM /Now Through Thursday night/...Expect better coverage of showers and thunderstorms across most locations of the forecast area today and early tonight as main upper trof that has persisted across much of the eastern conus and north central Gulf coast region begins to re-dig early today leading to better lift or forcing in the mid levels approaching from the north later this morning continuing through this evening. With moderate surface based instability, mid level lapse rates climbing to around 6.0 c/km combined with sufficient moisture in the boundary layer, pwats around 1.8 inches, scattered to occasionally numerous showers and thunderstorms can be expected across most inland areas of the forecast area this afternoon and early this evening. Most of the model guidance depict the best chance for measurable rain generally along and west of the I-65 corridor due to the better lift approaching from the NNW. Most of the hi res data also show isolated coverage of the showers and thunderstorms forming near the coast and offshore early today before transitioning inland due to better heating and surface based instability. Latest wet microburst check list shows a moderate chance for wet microbursts with some of the stronger thunderstorms this afternoon. Gusty straightline winds, frequent cloud to ground lightning and very heavy rainfall will accompany the stronger storms. Temperatures will climb to near or slightly above seasonal norms today, a tad cooler compared to yesterday, due to better clouds and coverage of rain though heat index levels will also be higher due to higher humidity levels near the surface. Highs today will range from mid to upper 90s for most inland areas and the upper 80s to near 90 along the immediate coast. Lows tonight will be near seasonal levels ranging from the upper 60s to lower 70s for most inland areas and the mid to upper 70s to near 80 along the immediate coast. 32/ee SHORT TERM /Friday Through Saturday night/... A persistent synopic pattern leaves Alabama and the surrounding states beneath an upper level trough pinned between a ridge over the four corners and the Bermuda Ridge. This upper trough provides little to no forcing but does maintain the relatively moist regime over the Gulf Coast to start the weekend. Precipitable water values around 1.80-1.90 inches Friday coupled with temperatures expected to reach the low 90s should be enough for isolated to scattered afternoon convection. MLCAPE values range between 1500-2000 J/kg and as such storms that do form may be strong and produce gusty winds. These storms will be highly diurnally driven and should slowly dissipate towards the early evening hours. Then dew points in the low 70s help prop up overnight minimum temps which will also be in the low 70s. On Saturday, a slight weakening of the overhead trough shifts the axis northwestward. This is an atmospheric response to low pressure system over Oklahoma. Locally this shift could move the location of heaviest convection and most likely PoPs towards the interior counties though overall isolated to scattered showers are still forecast for the central Gulf Coast region. DJ/17 LONG TERM /Sunday Through Wednesday/... Little changes in the overarching synoptic regime for the long term as the quasi stationary upper level trough stays pinned over he central Gulf Coast. Chance PoPs continue Sunday as moisture advected in from the western Gulf supports the development of afternoon showers and thunderstorms. Late in the weekend and into early next week a series of short wave impulses over the Great Lakes region serve to strengthen the overhead trough. This channeling of moisture maintains rain chances each day. The trough then shifts eastward slightly by the middle of next week which could locally enhance convection along the coastline Wednesday. However much uncertainty exists as this forecast is dependent on the long range models accurately resolving the timing and strength of the aforementioned shortwaves. Relief in daily temperatures is not expected this week as highs will consistently be in the 90s each day before returning to the low 70s overnight. DJ/17 MARINE... Surface high pressure over the north central Gulf will continue to slowly weaken through much of the week. A better onshore flow can be expected on Fri continuing through early next week. Better coverage of showers and thunderstorms will also be likely Fri through early next week. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 1, 4:25 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 425 AM CDT Thu Aug 1 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020930- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 425 AM CDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible today generally over inland areas well north of the coast late this afternoon through early this evening. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn severe spotter networks is not expected through Wednesday. GMZ630>636-650-655-670-675-020930- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 425 AM CDT Thu Aug 1 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 1, 1:51 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Mobile AL 151 PM CDT Thu Aug 1 2019 ALZ053>055-011915- Wilcox AL-Clarke AL-Monroe AL- 151 PM CDT Thu Aug 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES UNTIL 215 PM CDT... At 151 PM CDT, the strong thunderstorm was located 7 miles east of Fulton, or 11 miles southeast of Thomasville, moving northeast at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Fulton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3163 8769 3182 8780 3195 8753 3176 8742 TIME...MOT...LOC 1851Z 239DEG 6KT 3180 8759
Special weather statement, Aug 1, 2:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Mobile AL
207 PM CDT Thu Aug 1 2019
ALZ053-054-011930-
Wilcox AL-Clarke AL-
207 PM CDT Thu Aug 1 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND SOUTHWESTERN WILCOX COUNTIES UNTIL 230 PM
CDT...
At 206 PM CDT, the strong thunderstorm was located over Thomasville.
This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Thomasville and Fulton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3179 8755 3176 8780 3193 8787 3199 8775
3199 8767 3200 8766 3200 8764
TIME...MOT...LOC 1906Z 250DEG 3KT 3187 8776Special weather statement, Aug 1, 2:13 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 213 PM CDT Thu Aug 1 2019 ALZ053>055-011945- Wilcox AL-Clarke AL-Monroe AL- 213 PM CDT Thu Aug 1 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL MONROE...NORTHEASTERN CLARKE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 245 PM CDT... At 213 PM CDT, the strong thunderstorm was located 8 miles west of Vredenburgh, or 16 miles southwest of Camden. This storm was nearly stationary. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Vredenburgh. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3169 8751 3186 8758 3197 8737 3172 8726 TIME...MOT...LOC 1913Z 250DEG 3KT 3181 8747
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:51 PM CDT | Special Weather Statement | MOB | Clarke | 24 min |
| Aug 1, 2:07 PM CDT | Special Weather Statement | MOB | Clarke | 23 min |
| Aug 1, 2:51 PM CDT | Special Weather Statement | MOB | Monroe | 24 min |
| Aug 1, 2:56 PM CDT | Special Weather Statement | MOB | Washington | 34 min |
| Aug 1, 3:16 PM CDT | Special Weather Statement | MOB | Conecuh | 44 min |
| Aug 1, 3:34 PM CDT | Special Weather Statement | MOB | Mobile | 26 min |
| Aug 1, 3:55 PM CDT | Special Weather Statement | MOB | Mobile | 35 min |
| Aug 1, 3:57 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 26 min |
| Aug 1, 4:02 PM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| Aug 1, 4:09 PM CDT | Special Weather Statement | MOB | Conecuh | 36 min |
| Aug 1, 4:19 PM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Aug 1, 4:24 PM CDT | Special Weather Statement | MOB | Escambia | 36 min |
| Aug 1, 4:31 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Aug 1, 5:06 PM CDT | Special Weather Statement | MOB | Baldwin | 39 min |
| Aug 1, 5:07 PM CDT | Special Weather Statement | MOB | Choctaw | 38 min |
| Aug 1, 5:15 PM CDT | Special Weather Statement | MOB | Escambia | 45 min |
| Aug 1, 6:00 PM CDT | Areal Flood Advisory | MOB | Choctaw | 3 hr |
| Aug 1, 6:08 PM CDT | Special Weather Statement | MOB | Covington | 52 min |
| Aug 1, 6:12 PM CDT | Special Weather Statement | MOB | Escambia | 48 min |
| Aug 1, 6:14 PM CDT | Special Weather Statement | MOB | Washington | 46 min |
| Aug 1, 6:36 PM CDT | Severe Thunderstorm Warning | MOB | Covington | 24 min |
| Aug 1, 6:47 PM CDT | Areal Flood Advisory | MOB | Covington | 118 min |
| Aug 1, 6:58 PM CDT | Special Weather Statement | MOB | Covington | 47 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.